Alert archive / Virginia / Special Marine Warnings in 2019
Special Marine Warning 310, NWS Baltimore/Washington
NWS Baltimore/Washington issued this special marine warning at Aug 17, 2019, 2:01 PM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2019, 2:01 PM EDT (18:01 UTC)
- Expired
- Aug 17, 2019, 3:30 PM EDT
- In force
- 89 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this special marine warning went out at Aug 17, 10:14 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 17, 10:14 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Baltimore MD/Washington DC 1014 AM EDT Sat Aug 17 2019 .SYNOPSIS... An upper-level ridge will build overhead through Monday, with surface high pressure in the Atlantic. Hot and humid conditions will persist during this time. The upper-level ridge will gradually weaken Tuesday and Wednesday before a cold front passes through Thursday. High pressure will return for late next week, bringing noticeably cooler and less humid conditions. && .NEAR TERM /THROUGH TONIGHT/... Heights aloft will continue to rise with temperatures trending upward. Scattered showers are expected over northeast MD and the Blue Ridge mts where differential heating boundaries are noted with isold coverage elsewhere. Otherwise, hot and humid with temperatures in the 90s approaching 100F in a few places. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The heat and humidity continue to rise Sunday and Monday as southerly flow persists around the high over the western Atlantic. Temperatures will increase a touch each day, with low to middle 90s being observed. This will result in heat indices cracking the century mark, in the low 100s and currently forecast just under Heat Advisory criteria. Will have to monitor this the next couple of days should dewpoints/temps run a touch higher than currently forecast. A little strong shortwave swings across the area Sunday, so have increased POPs slightly over NNE Maryland, with scattered showers and thunderstorms possible Sunday afternoon and evening. Another shot of showers and thunderstorms will exist Monday afternoon/evening as well, but with even weaker lift aloft, the main trigger will be left to terrain circulations. As such will favor along and west of the Blue Ridge for scattered showers and thunderstorms, diminishing overnight Monday. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The upper-level ridge will gradually break down Tuesday through Wednesday as an upper-level trough digs over the Great Lakes. Surface high pressure will remain over the Atlantic during this time. Therefore, hot and humid conditions will persist and with lower heights in place, this will increase the chances for showers and thunderstorms. Some storms may be strong to perhaps even severe due to high amounts of instability from the hot and humid conditions. However, confidence remains low this far out. The upper-level trough will continue to dig south and east into the northeast CONUS as well as the Mid-Atlantic. The cold front associated with this system is also likely to pass through during this time, bringing chances for more showers and thunderstorms. High pressure behind the front is expected to build overhead for Friday, bringing noticeably cooler and less humid conditions. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... MVFR/IFR VIS/CIGs are plausible at the terminals the next few mornings as a warm and moist airmass lingers over the region. Afternoon/evening showers and storms could yield episodes of sub VFR conditions, but coverage is expected to be too isold for TAF inclusion at this time. With high pressure situated over the western Atlantic, a light southerly flow will prevail through Monday. High pressure will remain over the Atlantic, but an upper-level trough will build overhead. This will increase the chances for showers and thunderstorms each day, especially during the afternoon and evening hours. && .MARINE... High pressure over the western Atlantic will deliver a light southerly flow over the waters, thus SCA conditions not expected through Monday. Gusty showers/storms are possible each afternoon/evening, however much of the time is expected to remain dry. High pressure will remain over the Atlantic for Tuesday and Wednesday, causing a south to southwest flow over the waters. Winds may come close to SCA criteria at times due to southerly channeling. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...LFR NEAR TERM...LFR SHORT TERM...BKF LONG TERM...BJL AVIATION...BJL/LFR MARINE...BJL/LFR
Hazardous weather outlook, Aug 17, 5:02 AM EDT, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 502 AM EDT Sat Aug 17 2019 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-181000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 502 AM EDT Sat Aug 17 2019 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-181000- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 502 AM EDT Sat Aug 17 2019 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:25 PM EDT | Special Marine Warning | LWX | 65 min | |
| Aug 17, 4:03 PM EDT | Special Marine Warning | LWX | 41 min | |
| Aug 17, 4:07 PM EDT | Special Marine Warning | LWX | 80 min | |
| Aug 17, 4:13 PM EDT | Severe Thunderstorm Warning | LWX | King George, Prince William, Stafford | 47 min |
| Aug 17, 4:55 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford | 35 min |
| Aug 17, 2:08 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 52 min |
| Aug 17, 3:14 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, City of Baltimore | 46 min |
| Aug 17, 3:46 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 44 min |
| Aug 17, 4:01 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 32 min |
Nearby
Special Marine Warnings in Virginia, 2019Every special marine warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.